# SDR 2005FA0000559

- Difficulty date: April 21, 2005
- Submitted: April 21, 2005
- Operation: General aviation
- Make and model: Cessna 172P
- Aircraft serial: 17275405
- Engine: Lyc O320D2J
- Propeller: Mcauly 1C160DTM
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 105217
- Part serial: 75078018
- Condition: Failed
- Location: Engine
- Stage of operation: LD
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

ENGINE RPM WOULD NOT REDUCE BELOW 1300 RPM.  INSTR ATTEMPTED TO LAND AC, BUT COULD NOT REDUCE AIRSPEED DUE TO HIGH ENG RPM.  THROTTLE WAS ADVANCED TO FULL PWR SETTING, BUT ENG FAILED TO ACCELERATE. AC HIT FENCE, WAS DAMAGED. POST-ACCIDENT GROUND RUN, FOUND ENG WOULD NOT IDLE BELOW 1300 RPM OR ACCELERATE PAST 1800 RPM. COMPRESSION TEST  PERFORMED, NR 3 CYL WAS FOUND TO BE 44/80 PSI, LEAKING THROUGH PISTON RINGS. ASSUMED NOZZLE WAS INGESTED INTO THE NR3 CYLINDER. WHEN CARBURETOR WAS REMOVED, IT WAS FOUND THAT ACCELERATOR PUMP DISCHARGE NOZZLE (TUBE) WAS MISSING FROM CARB AIR INLET. TUBE IS PRESSED-FIT INTO THE INLET CASTING DURING ASSEMBLY. SECOND CARB WAS INSTALLED, ENG RAN AT PROPER IDLE AND FULL POWER RPM.
